| Model Number |
6900PTFX |
| Medical Device Problem Codes |
Calcified (1077); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Dyspnea (1816); Insufficient Information (4580)
| Date of Event |
04/24/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was learned through implant patient registry that a patient with a 33mm 6900ptfx mitral valve was explanted after an implant duration of 5 years, 7 months due to unknown reason.The explanted valve was replaced with a 33mm 6900ptfx valve.The patient was in recovery post procedure.Concomitantly the patient underwent a tricuspid annuloplasty repair (34mm 4900).Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
Event or Problem Description
It was learned through implant patient registry and investigation that a patient with a 33mm 6900ptfx mitral valve was explanted after an implant duration of 5 years, 7 months due to leaflets with calcification with stenosis.The patient presented with shortness of breath.The explanted valve was replaced with a 33mm 6900ptfx valve.The patient was in recovery post procedure.Patient was discharge on pod#10.Concomitantly the patient underwent a tricuspid annuloplasty repair(34mm 4900).Per pathology report, explanted prothesis with fibrous tissue with calcifications, cusps reveals firm, yellow-tan nodular areas of possible calcification.The presence of these calcifications make the valve slightly stenotic.
Additional Manufacturer Narrative
Updated sections: b5, b7, g3, g6, h6 component code, health effect - clinical code, device code(s), and type of investigation.The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.
Additional Manufacturer Narrative
Updated sections: g3, g6, h6 investigation findings, and investigation conclusions.Svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient factors, including years atherosclerosis and hypertension.